I am having a difficult time tolerating lactulose. I develop severe diareha, flutulance, bloating, and cramping. My instestine slushes and grurgles like clogged pipes. I have tried doses from 30-60. I tried cutting back fom 60, but then the bowel movements stopped. My doctors says triate for 2-3 bowel movements a day, but all I get is constant diareha or northing. Any suggestions?
16 Sep 2009
Lactulose intolerance is not uncommon. Is there any reason why you can't take another type of laxative eg. Metamucil, a natural fibre laxative? I am unsure of your history but you should discuss this with your doctor as there are alternatives.
- Lactulose Information for Consumers
- Lactulose Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lactulose (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hepatic Encephalopathy - My son was diagnosed with encephalopathy but they are not sure of the kind?
... is it treatable or curable? He has had an episode but got better. He is having an episode now but the doctor says results are positive.
1 answer • 21 Dec 2009
My husband has cirrhosis of the liver and must take lactulose 30 mL 2 x's day, but the taste literally makes him ill. Does anyone have any ...
3 answers • 21 Oct 2011
My husband has hepatic encephalopathy, stage 4 cirrohsis & hep C. The hepatitis treatment failed. He has severe muscle wasting and is down to 123 ...
6 answers • 2 Aug 2012
the patient is taking lactulose
0 answers • 22 Mar 2014
many of my husband's memories have been altered and he believes that I'm trying to harm him. simple things confuse him and when I try to ...
2 answers • 23 Jul 2014